MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Cardiopulmonary Arrest (1765); Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 11/15/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal stent graft, a vela infrarenal stent graft, a non-endologix excluder device, a non-endologix gore proximal extension and a non-endologix bare stent graft to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use due to concomitant use with products outside the ifu.Approximately six (6) to twelve (12) months post initial procedure, aneurysm enlargement was identified and a possible endoleak was suspected.However no additional intervention was performed.Now approximately one (1) year later, a type 3a endoleak was identified.An intervention was planned, however, the patient presented emergently to the hospital with an aneurysm rupture and cardiac arrest.The physician performed a reintervention, and implanted a non-endologix endurant proximal extension during this event.The patient's condition continued to decline and the patient expired.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a (aortic) endoleak, rupture, and cardiac arrest are unconfirmed due to a lack of the relevant medical information.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as expired post the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10977418
Report Number2031527-2020-00364
Device Sequence Number19030390
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)181027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2018
Device Model NumberBEA25-70/I20-30
Device Lot Number1753455003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX BARE STENT; NON-ENDOLOGIX EXCLUDER; NON-ENDOLOGIX GORE PROXIMAL EXTENSION; VELA INFRARENAL ENDOGRAFT, LOT# 1761204005; VELA SUPRARENAL ENDOGRAFT, LOT# 1769441013; NON-ENDOLOGIX BARE STENT; NON-ENDOLOGIX EXCLUDER; NON-ENDOLOGIX GORE PROXIMAL EXTENSION; VELA INFRARENAL ENDOGRAFT, LOT# 1761204005; VELA SUPRARENAL ENDOGRAFT, LOT# 1769441013
Outcome Attributed to Adverse Event Death;
Patient Age89 YR